Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 103, NWS Shreveport, LA

April 29, 2004Caldwell Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 29, 2004, 4:01 PM CDT for Caldwell Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2004, 4:01 PM CDT (21:01 UTC)
Expired
Apr 29, 2004, 4:45 PM CDT
In force
44 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Caldwell Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 1:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 292101
SVRSHV
LAC021-292145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
401 PM CDT THU APR 29 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 445 PM CDT

* AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND   
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED JUST 
SOUTH OF VIXEN...AND MOVING NORTHEAST AT 30 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 445 PM CDT.

LAT...LON 3226 9224 3207 9224 3212 9195 3226 9207

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:15 PM CDT, 46 minutes earlier.

Area forecast discussion, Apr 29, 3:15 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT THU APR 29 2004

.DISCUSSION...
VORTICITY MAX CONTINUES PUSHES NORTHEAST THIS AFTERNOON...BUT
CONTINUES TO PRODUCE STRONG TO SEVERE CONVECTION ACROSS NORTHERN
LOUISIANA AND SOUTH CENTRAL ARKANSAS.  THIS ACTIVITY WILL SLOWLY
EXIT THE AREA DURING THE EVENING HOURS...AS THIS VORTICITY MAX LIFTS
AWAY FROM THE AREA.

SOME FOG COULD DEVELOP WITH TODAYS RAINFALL...AS SKIES CLEAR OUT A
BIT BEHIND THIS CONVECTION AND BEFORE LOW CLOUDS RETURN LATE TONIGHT
AS THE LOW LEVEL JET DEVELOPS...BUT WILL NOT MENTION IN ZONES.

SOME CONVECTION COULD RETURN FRIDAY...ESPECIALLY IN THE AFTERNOON
PRIMARILY DUE TO DAYTIME HEATING COMBINED WITH A MOIST AND UNSTABLE
ATMOSPHERE. HOWEVER...THE STRONG COLD FRONT WILL BE WELL NORTH OF THE
AREA. WENT SLIGHT CHANCE EVERYWHERE...EXCEPT LOW CHANCE POPS ACROSS
THE EXTREME SOUTH...WHERE A WEAK DISTURBANCE...OUT AHEAD OF THE MAIN
DISTURBANCE COULD CLIP THE AREA GIVING A TAD MORE LIFT. ANY STORMS
THAT DO FORM COULD BECOME SEVERE...WITH CAPES BETWEEN 2000 AND 3000
J/KG AND LIFTED INDEXES AROUND -8.

A CLOSED LOW ACROSS THE SOUTHERN ROCKIES WILL WEAKEN AND PHASE WITH
NORTHERN STREAM TROUGH LATE FRIDAY. THEN THE UPPER TROUGH AXIS WILL
SHIFT INTO THE SOUTHERN PLAINS FRIDAY NIGHT AND SATURDAY.  THE
ASSOCIATED COLD FRONT IS EXPECTED TO ENTER THE NORTHWESTERN
SECTIONS OF THE AREA LATE FRIDAY NIGHT...AND MOVE THROUGH THE REST OF
THE AREA ON SATURDAY.  A LINE OF THUNDERSTORMS IS EXPECTED NEAR THE
FRONT...WITH QUITE A BIT OF POST FRONTAL RAIN BEHIND THE FRONT
SATURDAY INTO SATURDAY EVENING...AS THE AREA WILL BE IN THE RIGHT
REAR QUADRANT OF A STRONG JET. RAIN SHOULD TAPER OFF LATE SATURDAY
AFTERNOON AND SATURDAY NIGHT FROM NORTHWEST TO SOUTHEAST. THE ETA
SLOWS THE FRONT DOWN AND THE DRY AIR PUSH BEHIND...WHILE THE UKMET
AND GFS ARE FASTER IN BRINGING THE FRONT THROUGH AND THE
CORRESPONDING COOLER AND DRIER. INTRODUCED SLIGHT POPS FOR SUNDAY
MORNING ACROSS THE EXTREME SOUTH...TO RESPECT THE SLOWER ETA
SOLUTION.

MONDAY THROUGH THURSDAY...IS EXPECTED TO BE DRY WITH A GRADUALLY
WARMING TREND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  82  67  75 /  10  20  30  70
MLU  64  82  67  78 /  40  20  20  70
TXK  64  82  65  74 /  20  20  50  70
TYR  67  82  66  74 /   0  20  50  70
LFK  67  83  67  77 /  10  30  30  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Apr 29, 1:30 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT THU APR 29 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL DISTURBANCE TRACKING ACROSS THE REGION...WILL
CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS FROM DEEP EAST TEXAS
INTO SOUTHERN ARKANSAS...INCLUDING NORTHERN LOUISIANA.  DAYTIME
HEATING COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE WILL ALLOW FOR
SOME THUNDERSTORMS TO REACH SEVERE LIMITS FROM DEEP EAST TEXAS INTO
SOUTH CENTRAL ARKANSAS...INCLUDING MUCH OF NORTHERN LOUISIANA.
LARGE HAIL...DAMAGING WINDS...AND EVEN AN ISOLATED TORNADO ARE
POSSIBLE WITH THE SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EARLY
EVENING...BEFORE THE THUNDERSTORM ACTIVITY SHIFTS EAST OUT OF THE
AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AN UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS FRIDAY. THE
ASSOCIATED STRONG COLD FRONT...IS EXPECTED TO REACH SOUTHEAST
OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS FRIDAY NIGHT...AND
PUSH SOUTHEAST THROUGH THE REST OF THE AREA SATURDAY. A LINE OF
THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES THROUGH
THE REGION.  SOME STORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE
AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED THIS AFTERNOON INTO THE EVENING FROM DEEP
EAST TEXAS INTO SOUTH CENTRAL ARKANSAS INCLUDING NORTH LOUISIANA.

In the hours before

Local storm report, Apr 29, 1:30 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT THU APR 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             6 N BENTON              32.78N 93.74W
04/29/2004  0.50 INCH        BOSSIER            LA   AMATEUR RADIO

&&

VIII
Special weather statement, Apr 29, 2:24 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT THU APR 29 2004

ARZ073-LAZ003>006-010>014-017>022-TXZ152-153-165>167-300000-
ANGELINA-BIENVILLE-CALDWELL-CLAIBORNE-DE SOTO-GRANT-JACKSON-LA SALLE-
LINCOLN-NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-
SABINE TX-SAN AUGUSTINE-SHELBY-UNION AR-UNION LA-WEBSTER-WINN-
224 PM CDT THU APR 29 2004

...TORNADO WATCH NUMBER 124 WILL REMAIN IN EFFECT UNTIL 700 PM CDT
FOR PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...SOUTHWEST
AND SOUTH CENTRAL ARKANSAS...AND EAST CENTRAL TEXAS...GENERALLY
SOUTHEAST OF A SMACKOVER ARKANSAS...TO HAYNESVILLE AND LOGANSPORT
LOUISIANA...AND JOAQUIN TO NACOGDOCHES...AND LUFKIN TEXAS LINE...

THE TORNADO WATCH DOES NOT INCLUDE CADDO AND BOSSIER PARISHES IN
NORTHWEST LOUISIANA.

DOPPLER WEATHER RADAR IN SHREVEPORT SHOWED SHOWERS AND THUNDERSTORMS
OVER THE AREA FROM NEAR EL DORADO ARKANSAS TO ARCADIA...RINGGOLD...
AND MANSFIELD LOUISIANA...AND CENTER AND APPLEBY TEXAS.
THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO NEAR
A PENNY IN SIZE...STRONG AND DAMAGING WINDS TO NEAR 70 MPH...AND
ISOLATED TORNADOES...ALONG WITH DANGEROUS LIGHTNING.

06
Special weather statement, Apr 29, 3:30 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT THU APR 29 2004

TXZ152-153-165>167-292045-
ANGELINA-NACOGDOCHES-SABINE TX-SAN AUGUSTINE-SHELBY-
330 PM CDT THU APR 29 2004

...TORNADO WATCH NUMBER 124 CANCELLED FOR DEEP EAST TEXAS COUNTIES...

THE THUNDERSTORMS WHICH WERE IN EAST TEXAS EARLIER HAVE MOVED OUT OF
THE STATE INTO LOUISIANA...THEREFORE THE TORNADO WATCH WILL BE
CANCELLED FOR THIS AREA AT 330 PM CDT.

ARZ073-LAZ004>006-010>014-017>022-300000-
BIENVILLE-CALDWELL-CLAIBORNE-DE SOTO-GRANT-JACKSON-LA SALLE-LINCOLN-
NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-UNION AR-UNION LA-WINN-
330 PM CDT THU APR 29 2004

...TORNADO WATCH NUMBER 124 WILL REMAIN IN EFFECT UNTIL 700 PM CDT
FOR PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...SOUTHWEST
AND SOUTH CENTRAL ARKANSAS...AND EAST CENTRAL TEXAS...GENERALLY
SOUTHEAST OF A SMACKOVER ARKANSAS...TO HAYNESVILLE AND LOGANSPORT
LOUISIANA...AND JOAQUIN TO NACOGDOCHES...AND LUFKIN TEXAS LINE...

THE TORNADO WATCH DOES NOT INCLUDE CADDO AND BOSSIER PARISHES IN
NORTHWEST LOUISIANA.

STRONG TO OCCASIONAL SEVERE THUNDERSTORMS CONTINUE TO MOVE EASTWARD
ACROSS NORTHERN LOUISIANA INTO SOUTHERN ARKANSAS.
Special weather statement, Apr 29, 3:30 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT THU APR 29 2004

TXZ152-153-165>167-292045-
ANGELINA-NACOGDOCHES-SABINE TX-SAN AUGUSTINE-SHELBY-
330 PM CDT THU APR 29 2004

...TORNADO WATCH NUMBER 124 CANCELLED FOR DEEP EAST TEXAS COUNTIES...

THE THUNDERSTORMS WHICH WERE IN EAST TEXAS EARLIER HAVE MOVED OUT OF
THE STATE INTO LOUISIANA...THEREFORE THE TORNADO WATCH WILL BE
CANCELLED FOR THIS AREA AT 330 PM CDT.

ARZ073-LAZ004>006-010>014-017>022-300000-
BIENVILLE-CALDWELL-CLAIBORNE-DE SOTO-GRANT-JACKSON-LA SALLE-LINCOLN-
NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-UNION AR-UNION LA-WINN-
330 PM CDT THU APR 29 2004

...TORNADO WATCH NUMBER 124 WILL REMAIN IN EFFECT UNTIL 700 PM CDT
FOR PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...SOUTHWEST AND
SOUTH CENTRAL ARKANSAS...GENERALLY SOUTHEAST OF A SMACKOVER
ARKANSAS...TO HAYNESVILLE AND LOGANSPORT LOUISIANA...

THE TORNADO WATCH DOES NOT INCLUDE CADDO AND BOSSIER PARISHES IN
NORTHWEST LOUISIANA.

STRONG TO OCCASIONAL SEVERE THUNDERSTORMS CONTINUE TO MOVE EASTWARD
ACROSS NORTHERN LOUISIANA INTO SOUTHERN ARKANSAS.
Local storm report, Apr 29, 3:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT THU APR 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     HOMER                   32.79N 93.06W
04/29/2004                   CLAIBORNE          LA   LAW ENFORCEMENT

            DAMAGE AT CLAIBORNE ACADEMY SCHOOL WITH WINDOWS BLOWN OUT
            AND DAMAGE TO GYMNASIUM ROOF. ALSO TREES BLOWN DOWN AND
            POSSIBLE TORNADO REPORTED AT WADE CORRECTIONAL CENTER.

1245 PM     TSTM WND DMG     8 NNE HOMER             32.90N 93.01W
04/29/2004                   CLAIBORNE          LA   LAW ENFORCEMENT

            TREES DOWN

0108 PM     HAIL             MINDEN                  32.62N 93.28W
04/29/2004  0.50 INCH        WEBSTER            LA   TRAINED SPOTTER

0120 PM     HAIL             EL DORADO               33.22N 92.66W
04/29/2004  0.75 INCH        UNION              AR   LAW ENFORCEMENT

0124 PM     HAIL             MINDEN                  32.62N 93.28W
04/29/2004  0.75 INCH        WEBSTER            LA   TRAINED SPOTTER

0125 PM     TSTM WND DMG     4 SW EL DORADO          33.18N 92.71W
04/29/2004                   UNION              AR   LAW ENFORCEMENT

            TREES DOWN

&&

MF
Local storm report, Apr 29, 3:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CDT THU APR 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             FARMERVILLE             32.77N 92.40W
04/29/2004  1.50 INCH        UNION              LA   TRAINED SPOTTER

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 12:41 PM CDTSevere Thunderstorm WarningSHVClaiborne34 min
Apr 29, 12:54 PM CDTTornado WarningSHVClaiborne36 min
Apr 29, 1:12 PM CDTSevere Thunderstorm WarningSHVWebster33 min
Apr 29, 1:26 PM CDTSevere Thunderstorm WarningSHVClaiborne64 min
Apr 29, 1:51 PM CDTSevere Thunderstorm WarningSHVDe Soto54 min
Apr 29, 2:51 PM CDTSevere Thunderstorm WarningSHVLincoln24 min
Apr 29, 3:09 PM CDTSevere Thunderstorm WarningSHVUnion36 min
Apr 29, 3:13 PM CDTSevere Thunderstorm WarningSHVRed River32 min
Apr 29, 3:28 PM CDTSevere Thunderstorm WarningSHVNatchitoches62 min
Apr 29, 4:01 PM CDTSevere Thunderstorm WarningSHVWinn59 min
Apr 29, 4:41 PM CDTSevere Thunderstorm WarningSHVCaldwell64 min
Apr 29, 4:57 PM CDTSevere Thunderstorm WarningSHVWinn18 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.